p href="http://cmw.net/radio/feed/" /> ref="http://cmw.net/radio/feed/atom/" />

   

Register

Sponsors

Sponsors


 

Media Partners

Speaker Submissions

2012 Schedule
  • Day 1: Thursday, March 22nd, 2012
  • Salon A
    8:15AM - 8:45AM
    (30 minutes)
    NEWCOMERS ORIENTATION
    No, there are no secret handshakes. Still, to a first-timer, an industry event the size and scope of CMW can seem like a secret society, with “short-cuts” and conference strategies only experienced conference-goers know. We’ve got the ultimate veteran to walk you through your CMW experience – 20-year CMW employee and 40-year music industry greybeard Greg Simpson. Join fellow rookies, and some inquisitive veterans, for a session of hints to help you maximize and personalize everything CMW has to offer.

    Presenter
    Greg Simpson, Owner/President, Greg Simpson Music Services, Canada
  • Tudor 7&8
    9:15AM - 9:25AM
    (10 minutes)
    Radio Interactive Opening Remarks

    Introduction
    Ivan Shulman, President, The Canadian Traffic Network (CTN), Canada
  • Tudor 7&8
    9:25AM - 9:55AM
    (30 minutes)
    Opening Keynote
    Radio Interactive Opening Keynote: Jeff Haley
    Radio Advertising Bureau (RAB) President and CEO Jeff Haley will discuss the future of radio during CMW”s RadioInterActive opening address sponsored by Canadian Traffic Network.
    Haley's clear understanding of the importance of digital media in radio stems from 25 years of experience in marketing and sales management within the media industry. During the morning presentation, Haley will draw on this experience to discuss the digital opportunities that will promote the future expansion of radio.

    Keynote
    Jeff Haley, President and CEO, Radio Advertising Bureau Inc. (RAB), USA
  • Tudor 7&8
    10:00AM - 10:45AM
    (45 minutes)
    Business Keynote
    James Cridland
    James Cridland is a radio futurologist and Managing Director of Media UK. He has worked in radio since 1989 as an award-winning copywriter, presenter, and Internet adviser. In 2001 Cridland joined the original Virgin Radio in London as Digital Media Director, and in 2007 he headed to the BBC to work on the BBC iPlayer for radio. Since 2009, he has worked for receiver manufacturer PURE, audio blogging platform Audioboo, and a variety of European media companies. Cridland is trustee of the pan-industry body the Radio Academy and was Chairman of its Radio at the Edge conference between 2007 and 2009, and he serves as Secretary-Elect of the hybrid radio RadioDNS project.

  • Tudor 7&8
    10:45AM - 11:00AM
    (15 minutes)
    Networking Coffee Break
    COFFEE BREAK

  • Tudor 7&8
    11:00AM - 12:00PM
    (1 hour)
    Presentation and Panel
    The PPM DNA of Canada’s High Performance Stations
    This presentation is the most comprehensive study of Canadian PPM data that has been produced since the launch of the new ratings system. With the support of BBM Analytics, this comprehensive and insightful analysis is a definite value to all attendees.


    Sponsored by:
    Coleman Insights
    Moderator
    Warren Kurtzman, President, Coleman Insights, USA
    Panelists
    Doug Hyde, Vice President, Coleman Insights, USA
    Kath Thompson, PD, 98.1 CHFI Toronto's Lite Favourites, Canada
    Jon Miller, Dir. Programming Services, The Arbitron Company, USA
    Ronnie Stanton, Brand Director/Ops, Virgin 95.3 (CKZZ), Canada
  • Imperial
    12:00PM - 2:00PM
    (2 hours)
    Ticketed Event
    PROMO SAPIENS: THE CRYSTAL AWARDS LUNCHEON
    There are no “characters” like creative marketing characters. And since time immemorial, CMW’s Crystal Awards has provided a soapbox and well deserved kudos to some of the industry’s most colorful and prolific marketing minds. This annual awards luncheon is a spotlight event, watched closely and highly-regarded by agencies and broadcasters. Tickets sell fast for this major networking event, and are available now!

    Award Recipient
    Brittany King, Announcer, CHBE FM (107.3 Kool FM), Canada
    Host
    Jean Paul,
    Performer
    Justin Nozuka, Performer,
  • Tudor 7&8
    1:00PM - 2:00PM
    (1 hour)
    Presentation
    Format Wars
    Nielsen BDSradio is pleased to present their second edition of last year’s Radio Wars programming session at CMW. This year Sean Ross joins the panel as they explore the head-to-head battle that is still going strong in CHR. Next up is the evolution of the moneymaking AC format. Nothing is off the table in this must see research session including library sizes, rotation, duplication and a look at the new radar provided by BDS’s exclusive PPM reach and frequency from BBM Analytics.


    Sponsored by:
    The Nielsen Company /BDS Radio Canada
    Presenter
    Andrew Forsyth, Operations Consultant, BDS Radio Canada, The Nielsen Company, Canada
    Sean Ross, Executive Editor, Music & Programming, Radio-Info.com, USA
  • Tudor 7&8
    2:15PM - 3:05PM
    (50 minutes)
    Panel
    It’s All About The Brand
    There was a time when your brand was, simply, your call letters or your frequency. Now, brands can be anything. Like the old phrase, it’s not the name that makes the band, but the band that makes the name, it is now the programming that makes the brand. That being said, certain brands carry an identity that is guaranteed to draw people to your station before they’ve had a chance to determine what you have to offer. Join this stellar group as they help you determine if your branding and content are in sync.

    Panelist
    Christian Hall, National Program Manager, Harvard Broadcasting, X92.9 FM Calgary’s New Rock Alternative, Canada
    Julie Adam, SVP Rogers Radio, Rogers Broadcasting, Canada
    Michael Brandvold, CEO / Founder, Michael Brandvold Marketing, USA
  • Tudor 7&8
    3:10PM - 4:10PM
    (1 hour)
    Panel
    SOCIAL RADIO
    When the world’s largest radio group changes its name from “radio” to “media and entertainment”, the sign of change can’t be any clearer. Social Radio: a social, mobile and from the ground up Internet radio platform. Attendees will get a first-hand look at how future platforms have and will continue to evolve the music listening experience.


    Sponsored by:
    Slacker Personal Radio
    Jack Isquith, Senior VP, Strategic Development, Slacker Personal Radio, USA
    Rob Farina, Executive Vice President, Content & Platforms, Astral Media Inc., Canada
    Dave Farough, VP; Brand, Programming & New Media-Corus Radio, Corus Entertainment Radio, Canada
    Scott Bagby, VP, Strategic & International Partnerships, Rdio, USA
    Kurt Hanson, Publisher, RAIN Radio and Internet Newsletter, USA
  • Tudor 7&8
    4:15PM - 5:15PM
    (1 hour)
    Panel
    Mobile AudioAlerts(TM), The Newest Tool for Ratings and Revenue
    Three of the hottest words today seem to be: Mobile, Apps and GPS. PPM confirms: Old School = How Long. New School = How Often

    With 3+ years of development and multiple patents in place, the Global Alert Network invites you to attend this interactive session as industry Thought Leaders discuss PPM, and a whole new platform and approach which intrusively provides additional ‘Listening Occasions’ while attracting ‘New Revenue’.


    Sponsored by:
    GAN: Global Alert Network CTN: Canadian Traffic Network
    Moderator
    Gary L. Miles, International Consultant, GLM Inc., Canada
    Panelists
    Reg Johns, Founder/CEO, Mass 2 One Interactive, Canada
    Jeff Vidler, Senior Vice President, Media, Vision Critical, Canada
    Roy Laughlin, Founder / CEO, 3rd Screen Media / GAN Partner, USA
    Lee Cornell, VP, Brands & Content, M2O Labs, USA
  • Canadian
    6:15PM - 9:00PM
    (2 hours 45 minutes)
    Ticketed Event
    MOGULS GONE WILD: MUSIC & BROADCAST INDUSTRY AWARDS
    It’s the Canadian Music & Broadcast Industry Awards (CMBIAs), but to those who’ve witnessed the business’s biggest names playing hard, it’s simply “The Awards.” The top spot on the CMW calendar, it’s an event that’s seen feuds start and end, bands reunite, brutal honesty and long-overdue honors. Join us as we induct Canadian super-producer Daniel Lanois into the Canadian Music Industry Hall Of Fame, announcer John Derringer and music exec Riley O’Connor into the Allan Waters Broadcast lifetime Achievement Award and Canadian Music Industry Halls of Fame, and award the Allan Slaight Humanitarian Spirit Award to Canadian rock’s First Couple, Raine Maida and Chantal Kreviazuk.

    Allan Slaight Humanitarian Spirit Award
    Chantal Kreviazuk,
    Raine Maida,
    Allan Waters Broadcast Lifetime Achievement Award
    John Derringer,
    Canadian Music Industry Hall of Fame
    Daniel Lanois,
    Riley O’Connor, Chairman, Live Nation Canada, Canada
    Host
    Humble Howard Glassman, Host,
    Performance by
    Raine Maida,
    Chantal Kreviazuk,
    Performance by:
    Daniel Lanois,
    Tribute Performance
    Burton Cummings,
  • Day 2: Friday, March 23rd, 2012
  • Concert Hall
    10:00AM - 10:30AM
    (30 minutes)
    Business Keynote
    Lew Dickey Keynote: Empire of sound
    Throw a dart at a U.S. map and you’ve invariably hit Lew Dickey territory. Since co-founding Cumulus Media 15 years ago, the author/broadcast mogul has swung more than 150 transactions to turn it into the country’s two largest radio broadcasting companies. Cumulus is a 570-station giant impacting 120 markets, a company whose properties include a radio network serving more than 4500 stations. With that track record, Lew is also one of the top U.S. market strategists, via his Stratford Research, which has offered consulting to radio and TV clients since 1985.

    Keynote
    Lew Dickey, Chairman & CEO, Cumulus Media Inc., USA
  • Concert Hall
    10:30AM - 11:30AM
    (1 hour)
    Featured Session
    Radio President’s Super Session
    This Super Session of radio presidents covers the overall positioning of radio today and how digital fits into that landscape.

    Moderator
    Ross Davies, General Manager, Radio, Numeris Canada, Canada
    Panelists
    Chris Pandoff, Executive Vice-President and President, Radio, Corus Entertainment, Canada
    Paul Ski, Adviser to the President, Media, Rogers Broadcasting, Canada
    Lew Dickey, Chairman & CEO, Cumulus Media Inc., USA
    Chris Gordon, President Radio & Local TV, Bell Media Radio, Canada
  • Concert Hall
    11:30AM - 12:00PM
    (30 minutes)
    Business Keynote
    Keynote: React, Re-Think, Re-Invent - John Parikhal
    When your media properties are stagnant, who you gonna call? Lee Abrams is the media’s most respected re-inventor. The ex Innovation Officer for The Tribune Company repositioned dozens of TV and cable companies, and even put major newspapers back in the black. Famous for his approach of creating an innovation-friendly culture, he has played key roles in the launches of MTV, TNT and the revamping of that Boomer bible Rolling Stone magazine. He’s even guested on The Apprentice without being fired by The Donald. Hear what the industry’s most famous “fixer” has to say.

    Featured Speaker
    John Parikhal, President, Joint Communications Corporation, Canada
  • Canadian
    12:30PM - 2:30PM
    (2 hours)
    Luncheon Ticketed Event
    CRMA’S: CANADIAN RADIO MUSIC AWARDS
    CMW’s annual gift to the future, the CRMAs are considered a barometer of buzz in Canadian music. The hottest, newest names on the CanCon scene sing for their lunch in front of the industry’s opinion-makers, and stake their claim to a place on the nation’s playlists. If you see them here, you’ll soon be hearing them everywhere!

  • Salon B
    2:30PM - 3:30PM
    (1 hour)
    Radio Presentation
    Mastering The Basics: Essential Ingredients to Double Your Ratings
    Capturing the attention of an increasingly distracted audience has never been more challenging. Most programmers and air personalities are hoping to find the right combination that leads to ratings success rather than planning for it. In this session, Talent Coach and Programming Consultant Tracy Johnson shows you a logical, achievable series of key ingredients that can double your ratings in 2012 for both diary and meter measured markets. Learn the importance of executing the fundamental principles of winning personality radio and how to overcome obstacles and barriers that prevent many talented personalities from reaching their potential.

    Presenter
    Tracy Johnson, Talent Coach, Founder & Pres, TJohnson Media. Pres./CEO, CSaw Media, LLC, T Johnson Media, USA
  • Salon B
    3:30PM - 5:45PM
    (2 hours 15 minutes)
    Featured Session
    Jacobs Media Spring Training
    The premise behind “Spring Training” is to provide a “pre-season tune-up” for radio programmers, hosts, managers, and marketers. Our lineup is stocked with great presenters and actionable presentations attendees can take back to their stations and implement the following Monday. Each presentation – all of which will be run off my laptop – is short to provide as much content as possible, and to account for shrinking attention spans.

    Greg, here are the descriptors for each session:

    1. Player introductions

    2. The Killer B’s for Talent – Fred Jacobs provides 10 important tips (that all start with “Be”) to help talent grow & to guide programmers in what to look for in new hires. Presented by Fred Jacobs.

    3. Five “Zuckerisms” to Better Understand Facebook – Jacobs Media’s Lori Lewis looks deep into the heart of Mark Zuckerberg to provide guidance about where Facebook is heading and how any station can reap the rewards.

    4. 20 Great Ideas In 20 Minutes – You need ideas and you need them now. Corus’ J.J. Johnston takes a deep breath and provides Spring Training attendees with proven concepts that generate audience, revenue, word of mouth – or all three.

    5. The Art of the Tease – In PPM, it’s all about creating more listening occasions. Jacobs Media’s Ralph Cipolla breaks down the essentials in writing and executing compelling teases that work in any market size and format.

    6. Marketing Lessons I Learned from KISS – Marketing strategist and consultant Michael Brandvold has been there – working closely with Gene Simmons & KISS, as well as other name brand bands. In this session, he takes us backstage and reveals strategies that any brand can apply.

    7. Mastering Facebook’s Timeline – As programmers and digital strategists prepare their stations for the next book, Facebook has changed the rules…again. Lori Lewis returns to walk us through the Timeline feature and how to make it work for your brand.

    8. Optimizing Listener Involvement in Radio – Vision Critical’s Jeff Vidler and Sparknet Communications’ Arnie Celsie take on the challenge of on-air callers using new online research that reveals “best practices.”

    9. “The Backchannel” – Fred Jacobs tells the video story of how a local TV anchorman has harnessed the power of Twitter & how these lessons can be applied to radio shows

    Moderator
    Fred Jacobs, President, Jacobs Media, USA
    Presenter
    Michael Brandvold, CEO / Founder, Michael Brandvold Marketing, USA
    Lori Lewis, Director, Digital & Social Strategist, Jacobs Media, USA
    Ralph Cipolla, President, Cipolla Consulting & Analytics, USA
    JJ Johnston, GM Corus Radio Ontario East- Barrie/Collingwood/ Peterborough/Kingston /Cornwall, Corus Radio, Canada
    Jeff Vidler, Senior Vice President, Media, Vision Critical, Canada
  • Day 2: Saturday, March 24th, 2012
  • Library
    9:00AM - 11:00AM
    (2 hours)
    Featured Session
    RADIO CONSULTANTS ROUND TABLE BREAKFAST
    CMW brings back what may be the best breakfast of your career. Kickstart your day at this much-talked-about round-table breakfast session that puts you face-to-face over coffee with elite radio consultants and programmers from across North America. Their advice is pricey on the open-market. But you’ve got them here, covering a wide range of programming approaches, nuts-and-bolts fixes and philosophical themes. Each table hosts a PD, GM, consultant or CRTC luminary. You’re getting them up close and personal for 20 minutes each, sunny side up.

    Moderator
    Ross Winters, Program Director, 102.1 the edge Toronto, Corus Quay, Canada
    Host
    Ralph Cipolla, President, Cipolla Consulting & Analytics, USA
    Fred Jacobs, President, Jacobs Media, USA
    Jeff Vidler, Senior Vice President, Media, Vision Critical, Canada
    Michael Amodeo, Manager Radio Policy, CRTC - Gatineau, Canada
    Steve Parker, President, Media BemBem Inc, Canada
    Andrew Forsyth, Operations Consultant, BDS Radio Canada, The Nielsen Company, Canada
    Michael Craig, Manager, Radio Policy and Applications, CRTC - Gatineau, Canada
    Arnie Celsie, Senior Consultant, SparkNet Communications, Canada
    Liz Janik, President, Media Mix Inc., Canada
    Paige Nienaber, VP Fun & Games, Clifton Radio and CPR (Clifton’s Promotions Ranch), USA
    Dave Farough, VP; Brand, Programming & New Media-Corus Radio, Corus Entertainment Radio, Canada
    JJ Johnston, GM Corus Radio Ontario East- Barrie/Collingwood/ Peterborough/Kingston /Cornwall, Corus Radio, Canada

Home / Agenda / 2012 Schedule